advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Illinois, USA:

Why should Glucophage be temporarily discontinued if you are going to have X-rays or surgery with dyes involved? What dire things can happen if you do not discontinue use and have those dyes injected? What type of blood test checks for lactic acidosis?

Answer:

Recommendations for stopping Glucophage [metformin] stem from the fact that dyes can cause toxic effects on the kidney. This decreases the removal of the medicine, and it builds up in the body. When the medicine builds up, it can cause the condition called lactic acidosis which can be screened for with routine electrolyte and lactic acid levels. It is a good practice to do this, and I would recommend this to my patients.

JTL

DTQ-20010308182056
Original posting 28 Mar 2001
Posted to Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.